Main Article Content
A patient with relapsed acute myeloid leukemia (AML) (M2) FAB classification developed a differentiating syndrome upon receiving Decitabine therapy given with palliative intent. The patient presented with high grade fever, constitutional symptoms and severe chest symptoms with no underlying lung condition. Chest x-ray (CXR) showed diffuse pulmonary infiltrates. Septic work up followed by intravenous broad spectrum antimicrobials did not improve his condition. Pan cultures’ results were repeatedly negative. Treatment with high dose Dexamethasone (DXM) resulted in marked clinical and radiological improvement.
Our patient initially presented with relapsed AML (M2) Fab classification with t (8; 21); negative FMS-like tyrosine kinase -internal tandem duplication (FLT3-ITD) which are all good prognostic factors, yet the patient had an atypical clinical course with early frequent relapses, differentiation syndrome associated with Decitabine therapy and late in his disease, he developed a granulocytic sarcoma.